Texas, 2024Heat in Texas, July 15 to 16, 2024
July 15 to 16, 2024 · NWS FWD · 28 events in 28 counties and zones
North and Central Texas remained beneath the eastern flank of a mid level ridge in mid July, resulting in heat index values at or above 105 across the eastern half of the region, warranting a Heat Advisory for July 15 and 16.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
North and Central Texas remained beneath the eastern flank of a mid level ridge in mid July, resulting in heat index values at or above 105 across the eastern half of the region, warranting a Heat Advisory for July 15 and 16.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 15, 4:37 AM CST, 6 hours 23 minutes earlier.
Area forecast discussion, Jul 15, 4:37 AM CST, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
537 AM CDT Mon Jul 15 2024
...New Aviation, Short Term...
.SHORT TERM... /NEW/
Update:
No changes are needed to the forecast through Tuesday. Hot and dry
conditions are expected with deep afternoon mixing resulting in
breezy winds at times. An assessment of changes/extension to the
current Heat Advisory for Tuesday will be made later today.
Dunn
Previous Discussion:
/Overnight through Tuesday/
Mid level ridging will continue to be centered over the Four
Corners region through Tuesday, but its eastern periphery will
extend well into the Southern Plains and North Texas resulting in
a continued slight upward trend in temperatures. While it will be
hot, a tightening gradient through the Plains will result in
increased southwesterly flow. While this often leads to warmer
temperatures, afternoon mixing is deep and with modest flow (~30
kt at 850 mb), we should see at least semi-breezy afternoon and
evening conditions. Dewpoints will likely fall into the low/mid
60s resulting in heat indices near or just slightly above ambient
air temperatures. That being said, temperatures will climb into
the upper 90s to near 102 today and likely a degree or two warmer
on Tuesday. While it will be hot, it shouldn't be oppressive given
the breeze and lower humidity. At this time, no changes are
planned to the current Heat Advisory. No precipitation is expected
today or Tuesday across the region.
Dunn
&&
.LONG TERM... /Issued 239 AM CDT Mon Jul 15 2024/
/Wednesday and Beyond/
Another hot and mostly sunny day is expected Wednesday ahead of a
weather pattern change that will bring increased rain chances and
slightly cooler temperatures toward the end of the work week.
Expect afternoon highs in the upper 90s to 102 degrees Wednesday
with peak heat index values 102 to 107 degree range.
A shortwave trough digging south across the Plains will send a
cold front toward North Texas late Wednesday into early Thursday.
This boundary will provide a focus for scattered thunderstorm
development through Thursday and Friday as it gradually progresses
southward and mixes out over Central Texas. Current consensus is
for FROPA to reach our Red River counties late Wednesday afternoon
into Wednesday evening reaching our southern counties late in the
day Thursday. Thunderstorm coverage will likely be highest
along/east of I-35 where lower mid-level heights and deeper
moisture are expected to overlap. Additionally, coverage will
likely reach its highest point each afternoon/evening during peak
heating in the vicinity of this frontal boundary. Most locations
will see a general 0.2-0.5" of rain through Friday with a 10%
chance for isolated totals greater than 1.5" east of I-35.
Widespread severe weather is not expected, but a few more robust
storms could produce isolated severe wind gusts. Subtle mid-
level height rises may allow for mostly dry weather on Saturday
across the region. However, persistent troughing over the Plains
will keep unsettled weather in the forecast later in the weekend
with another round of more widespread rain chances looking more
probable in the Sunday- Monday timeframe.
Along with the increased rain chances, the late week cold front
will bring slightly cooler temperatures with afternoon highs in
the upper 80s to lower 90s expected Thursday and Friday.
Langfeld
&&
.AVIATION... /NEW/
/12Z TAFs/
VFR will prevail with southerly winds around 15 kt through the
period. Some intermittent gusts to 25 kt will be possible through
the afternoon into the late evening. No significant aviation
concerns are expected through Tuesday.
Dunn
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 101 80 101 81 100 / 0 0 0 0 10
Waco 99 76 100 77 100 / 0 0 0 0 5
Paris 97 76 98 77 97 / 0 0 0 0 10
Denton 100 77 101 79 100 / 0 0 0 0 10
McKinney 100 77 101 80 100 / 0 0 0 0 10
Dallas 101 79 102 81 101 / 0 0 0 0 10
Terrell 98 75 98 77 98 / 0 0 0 0 5
Corsicana 98 75 98 78 99 / 0 0 0 0 5
Temple 98 74 98 75 98 / 0 0 0 0 5
Mineral Wells 102 75 101 77 100 / 0 0 0 0 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 8 PM CDT this evening for
TXZ091>095-100>107-116>123-131>135-145-146.
&&
Hazardous weather outlook, Jul 15, 2:43 AM CST, 8 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
343 AM CDT Mon Jul 15 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160845-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
343 AM CDT Mon Jul 15 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
Impactful heat expected this afternoon with heat index values
between 105-107 degrees.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Dangerous heat expected each afternoon through midweek with heat
index values between 105 and 108 across portions of North and Central
Texas.
Storm chances will return late Wednesday and Thursday with the
passage of a cold front. Severe weather is not expected. Storms will
be possible once again on Friday and Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Heat, Montague
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Montague forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Cooke
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Cooke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Grayson
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Grayson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Fannin
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Fannin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Lamar
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Lamar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Young
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Young forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Jack
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Jack forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Wise
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Wise forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Denton
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Denton forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th. Denton County Public Health reported 2 instances of heat related illnesses on these days.
Heat, Collin
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Collin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Delta
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Delta forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Hunt
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Hunt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Hopkins
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Palo Pinto
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Parker
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Parker forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Tarrant
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Tarrant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Dallas
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Kaufman
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Kaufman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Rockwall
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Rockwall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Rains
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Rains forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.870, -95.793 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Van Zandt
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Van Zandt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.564, -95.836 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Somervell
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Somervell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Hood
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Hood forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Johnson
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Ellis
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Ellis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.348, -96.794 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Henderson
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Hill
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Hill forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
Heat, Navarro
- When
- July 15, 11:00 AM CST to July 16, 7:00 PM CST
- Where
- Navarro forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 degrees across the county during the afternoon hours of July 15th and 16th.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 15, 20242 deaths · 2 events
- Tornadoes and Flash Flooding in Illinois, July 15 to 16, 20241 death · EF1 · 118 events
- Tornadoes and Flash Flood in Illinois, July 15 to 16, 20244 injured · EF2 · 163 events
- Tornadoes and Damaging Winds in Indiana, July 15, 20241 death · EF1 · 32 events
- Tornadoes and Flash Flood in Illinois, July 15 to 16, 2024$300,000 · EF2 · 46 events
- Tornadoes and Damaging Winds in New York, July 15, 2024$837,000 · EF1 · 91 events
- Tornadoes and Damaging Winds in Indiana, July 15 to 16, 20241 injured · $1.1 million · EF1 · 53 events
- Wildfire in Washington, July 15 to 31, 2024$35 million · 1 event
- Tornado and Flash Flood in Iowa, July 15, 2024$520,000 · EF1 · 29 events
- Wildfire in Idaho, July 15 to 31, 2024$2.8 million · 1 event
- Tornadoes and Flash Flooding in New York, July 15, 2024$72,000 · EF0 · 56 events
- Damaging Winds in Pennsylvania, July 15, 20242 injured · $117,000 · 70 kt wind · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1203407, 1203408, 1203409, 1203410, 1203411, 1203412, 1203413, 1203414, 1203415, 1203416, 1203417, 1203418, 1203419, 1203420, 1203421, 1203422, 1203423, 1203424, 1203425, 1203426, 1203427, 1203428, 1203429, 1203430, 1203431, 1203432, 1203433, 1203434.